Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 337, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Nov 7, 2018, 5:24 PM EST for 7 counties in Georgia. It was in force for 51 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 7, 2018, 5:24 PM EST (22:24 UTC)
- Expired
- Nov 7, 2018, 6:15 PM EST
- In force
- 51 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bibb County, GA, Crawford County, GA, Houston County, GA, Jones County, GA, Monroe County, GA, Peach County, GA, Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 34 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 7, 5:30 PM EST | TSTM WND DMG | 4 Nnw Bolingbroke, GA | MULTIPLE TREES AND POWER LINES WERE REPORTED DOWN IN THE AREA OF INTERSTATE 75 AND RUMBLE ROAD AND EXTENDING EASTWARD ALONG PEA RIDGE ROAD AND HIGHWAY 87. |
| Nov 7, 5:40 PM EST | TSTM WND DMG | 1 W Skipperton, GA | TREE DOWN ACROSS ALL LANES ON I-75 S AT HARTLEY BRIDGE RD |
| Nov 7, 5:40 PM EST | TSTM WND DMG | 2 Nnw Skipperton, GA | CORRECTED: TREE DOWN ACROSS ALL LANES ON I-475 S NORTH OF I-75 MERGER AND HARTLEY BRIDGE RD |
| Nov 7, 5:40 PM EST | TSTM WND DMG | 3 Sw Skipperton, GA | TREES DOWN AT INTERSECTION OF SARDIS CHURCH RD AND SKIPPER RD. |
| Nov 7, 5:42 PM EST | TSTM WND DMG | 2 Wsw Skipperton, GA | ROOF DAMAGE WAS REPORTED AT A CHURCH ALONG SKIPPER ROAD. |
| Nov 7, 5:42 PM EST | TSTM WND DMG | Skipperton, GA | A LARGE TREE WAS REPORTED DOWN AT PORTER ELEMENTARY SCHOOL ON SCHOOL ROAD. |
| Nov 7, 5:55 PM EST | TSTM WND DMG | 1 Nw Huber, GA | ONE TREE WAS REPORTED DOWN ON STRAWBERRY LANE. |
| Nov 7, 5:55 PM EST | TSTM WND DMG | 2 Ne Huber, GA | ONE TREE WAS REPORTED DOWN ON SGODA ROAD. |
| Nov 7, 6:00 PM EST | TSTM WND DMG | Marion, GA | THREE TREES WERE REPORTED DOWN. ONE TREE WAS REPORTED DOWN ON BULLARD ROAD AND TWO WERE REPORTED DOWN ON MARION-RIPLEY ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
841 WUUS52 KFFC 072224 SVRFFC GAC021-079-153-169-207-225-289-072315- /O.NEW.KFFC.SV.W.0337.181107T2224Z-181107T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Peachtree City GA 524 PM EST WED NOV 7 2018 The National Weather Service in Peachtree City has issued a * Severe Thunderstorm Warning for... Bibb County in central Georgia... Northwestern Twiggs County in central Georgia... Southeastern Monroe County in central Georgia... Northeastern Peach County in central Georgia... Northeastern Crawford County in central Georgia... North central Houston County in central Georgia... Southern Jones County in central Georgia... * Until 615 PM EST. * At 524 PM EST, severe thunderstorms were located along a line extending from near Forsyth to near Horns, moving east at 45 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Macon, Gray, Warner Robins, Byron, Payne, Payne City, Marion, Postell, Lake Tobesofkee, Mountain Springs, Griswoldville, Wesleyan, Skipperton, Arkwright, James, Bolingbroke, Jack Brown Estates, Rutland, Fitzpatrick and Greenberry Crossroads. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. If you see wind damage...hail or flooding...wait until the storm has passed...and then call the National Weather Service toll free at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA. && LAT...LON 3303 8343 3265 8343 3265 8394 3300 8394 TIME...MOT...LOC 2224Z 264DEG 37KT 3298 8393 3269 8393 HAIL...<.75IN WIND...60MPH $$
1 follow-up statement
893
WWUS52 KFFC 072235
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
535 PM EST WED NOV 7 2018
GAC153-072245-
/O.CAN.KFFC.SV.W.0337.000000T0000Z-181107T2315Z/
Houston GA-
535 PM EST WED NOV 7 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HOUSTON COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3266 8358 3266 8360 3267 8363 3268 8367
3269 8370 3266 8371 3267 8382 3299 8383
3303 8343 3265 8343
TIME...MOT...LOC 2235Z 266DEG 40KT 3298 8379 3269 8379
$$
GAC021-079-169-207-225-289-072315-
/O.CON.KFFC.SV.W.0337.000000T0000Z-181107T2315Z/
Bibb GA-Twiggs GA-Monroe GA-Peach GA-Crawford GA-Jones GA-
535 PM EST WED NOV 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EST
FOR BIBB...NORTHWESTERN TWIGGS...SOUTHEASTERN MONROE...NORTHEASTERN
PEACH...EAST CENTRAL CRAWFORD AND SOUTHERN JONES COUNTIES...
At 535 PM EST, severe thunderstorms were located along a line
extending from near Bolingbroke to Jack Brown Estates, moving east at
45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Macon, Gray, Byron, Payne, Payne City, Marion, Postell, Lake
Tobesofkee, Mountain Springs, Griswoldville, Wesleyan, Skipperton,
Arkwright, James, Bolingbroke, Jack Brown Estates, Rutland,
Fitzpatrick, Greenberry Crossroads and Clinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3266 8358 3266 8360 3267 8363 3268 8367
3269 8370 3266 8371 3267 8382 3299 8383
3303 8343 3265 8343
TIME...MOT...LOC 2235Z 266DEG 40KT 3298 8379 3269 8379
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 7, 2:46 PM EST, 2 hours 38 minutes earlier.
Area forecast discussion, Nov 7, 2:46 PM EST, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 246 PM EST Wed Nov 7 2018 .SHORT TERM /Tonight through Thursday Night/... "Weak" wave pushing through the broad west/southwest upper flow proving to be a bit stouter than expected today. Managed to tap enough instability for a few strong thunderstorms as it moved out of the lower/mid Mississippi Valley today, however a general weakening trend has been evident this afternoon as the system moves east into the region where instability is a bit more limited. Still, we will see isolated thunder along the I-20 corridor into the early evening with scattered, more vigorous convection across our central Georgia zones. Still think chances for severe thunderstorms remain marginal at best, and confined to the far south. Persistent southwesterly upper flow over top of the cool easterly low-level flow keeps the region cloudy, cool and damp through the remainder of the short-term forecast period. 20 .LONG TERM /Friday through Wednesday/... Likely to categorical pops still look okay for Friday with the short wave approaching from the west and the wedge holding. Instability remains marginal for much of the area but will continue with a mention of thunder across the area south of Columbus to Macon. Pops diminishing overnight Friday and both GFS and ECMWF agree on a dry weekend. However moisture will be moving back rapidly on Sunday night as the next short wave develops in the western Gulf. We can expect a wet period through Tuesday night...with the ECMWF a bit slower on drying us out. However Wednesday looks dry on both models. In general there have been no big changes made to the forecast. The previous discussion is included below. 41 && PREV DISCUSSION... /Issued 356 AM EST Wed Nov 7 2018/ .LONG TERM /Thursday Night through Tuesday/... The state will remain in the midst of a damp weather pattern at the onset of the long-term forecast period. From Thursday night into early Friday, a wedge will remain in place at the surface prior to the arrival of a strong cold front during the later Friday with persistent shower chances amidst moist southwest flow aloft. By Friday afternoon, the incoming cold front will scour out the wedge and bring widespread rainfall. The threat for thunderstorms appears very low for most locations given low instability courtesy the lingering wedge with the chance for any thunder relegated to central Georgia where slight instability may edge northward. The front will clear the area from northwest to southeast through Friday night bringing much colder air by Saturday morning with sub-freezing temperatures possible across portions of far north Georgia. Cool and dry weather will persist through the majority of the weekend as the center of the surface high transitions from the Ohio Valley into the mid-Atlantic. Sunday morning, more widespread freezing temperatures appear likely across portions of north Georgia under clear skies and relatively light winds. The dry weather will be short-lived with moisture quickly surging back northward Sunday night as southwest flow aloft returns and a surface low develops over the Gulf of Mexico. There are model discrepancies on the placement of the developing surface low as it moves northeastward with the GFS favoring a more southeasterly track and the ECMWF a track northwest of the area. Either way, rain chances will increase markedly into the day Monday. The GFS solution would provide a slight potential for a brief rain/snow mix in the higher elevations early Tuesday, but at this point temperatures appear border line and confidence is low with no significant impact expected. While the GFS clears the front east of the area Tuesday night with much colder air surging into the state by Wednesday morning, the ECMWF is delayed until Wednesday. This would set the stage for freezing low temperatures across most of the area midweek, and highs would likely remain in the 40s for much of north Georgia. RW AVIATION... 18Z Update... Area of showers and thunderstorms moving west across Alabama should continue to weaken some as it moves into the forecast area. However, late this afternoon into this evening, isolated thunderstorms are possible across the northern TAF sites with scattered thunder possible at the southern sites. Chances appear to be a bit low for inclusion in the northern TAFs at this time. MVFR cigs have been spotty so far today, but will become more consistent and widespread as we move into the late afternoon and into the evening. IFR conditions are expected to develop by 06Z across the south and between 08Z-10Z across the north, continuing through at least 14-16Z tomorrow. East winds 6kts or less outside of convection. //ATL Confidence...18Z Update... Medium all elements, except high for winds. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 54 63 50 56 / 60 50 50 60 Atlanta 56 64 54 60 / 60 50 50 70 Blairsville 48 59 47 54 / 40 50 60 80 Cartersville 52 64 52 59 / 50 60 60 80 Columbus 62 70 59 70 / 70 60 40 60 Gainesville 53 62 50 56 / 50 50 60 70 Macon 60 67 57 69 / 80 60 40 60 Rome 51 64 52 59 / 40 60 70 90 Peachtree City 56 65 55 61 / 60 50 40 70 Vidalia 66 72 60 74 / 70 60 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....41 AVIATION...20
Hazardous weather outlook, Nov 7, 12:15 PM EST, 5 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1215 PM EST Wed Nov 7 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081715- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1215 PM EST Wed Nov 7 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... The probability for widespread hazardous weather is low. A few thunderstorms are possible this afternoon and evening in central Georgia. Damaging winds will be the main threat. Also brief heavy rainfall and lightning can be expected in any thunderstorm that develops. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The probability for widespread hazardous weather is low. A few thunderstorms are possible in central Georgia Thursday afternoon. Freezing temperatures may affect portions of north Georgia by Saturday and Sunday mornings. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Nov 7, 3:45 PM EST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
345 PM EST WED NOV 7 2018
GAZ078-089-090-072130-
Chattahoochee GA-Harris GA-Muscogee GA-
345 PM EST WED NOV 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHATTAHOOCHEE...
HARRIS AND MUSCOGEE COUNTIES UNTIL 430 PM EST...
At 345 PM EST...a line of strong thunderstorms was along a line
extending from near Chambers County Lake to near Beans Mill to
Society Hill...and moving east at 50 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Columbus, Hamilton, Pine Mountain, Waverly Hall, North Fort Benning,
Bibb City, Upatoi, Goat Rock Lake, Ellerslie, Laurel Hills, F.d.
Roosevelt State Park, Green Island Hills, Vista Terrace, Cataula,
Columbus Metropolitan Airport, Rose Hill, Mountain Hill, Benning
Hills, Avondale and Benning Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3287 8475 3284 8470 3273 8468 3257 8469
3239 8484 3239 8499 3240 8497 3244 8497
3245 8500 3252 8500 3264 8511 3266 8509
3269 8512 3274 8511 3276 8514 3278 8512
3281 8517 3285 8515 3287 8519
TIME...MOT...LOC 2045Z 269DEG 42KT 3286 8532 3266 8526 3241 8546
WIND...40MPHSpecial weather statement, Nov 7, 4:15 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
415 PM EST WED NOV 7 2018
GAZ069-079-090-091-072145-
Chattahoochee GA-Marion GA-Upson GA-Talbot GA-
415 PM EST WED NOV 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHATTAHOOCHEE...
NORTHWESTERN MARION...WESTERN UPSON AND TALBOT COUNTIES UNTIL 445 PM
EST...
At 415 PM EST...a line of strong thunderstorms was along a line
extending from F.d. Roosevelt State Park to Ellerslie to near Phenix
City...and moving east at 55 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Talbotton, Manchester, Woodland, Junction City, Geneva, Lincoln Park,
Juniper, Baldwinville, Baughville, Flint Hill, Olive Branch, Po Biddy
Crossroads, Sprewell Bluff State Park, Box Springs, Pleasant Hill and
Big Lazer Creek Wma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3251 8473 3253 8468 3256 8467 3256 8469
3269 8469 3269 8470 3270 8470 3273 8468
3274 8469 3284 8470 3285 8457 3286 8454
3287 8433 3264 8439 3249 8460 3248 8474
TIME...MOT...LOC 2115Z 268DEG 48KT 3283 8478 3264 8483 3249 8504
WIND...40MPHSpecial weather statement, Nov 7, 4:30 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
430 PM EST WED NOV 7 2018
GAZ090-102-072200-
Chattahoochee GA-Stewart GA-
430 PM EST WED NOV 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE AND NORTHWESTERN
STEWART COUNTIES UNTIL 500 PM EST...
At 430 PM EST...a line of strong thunderstorms was along a line
extending from Avondale to Fort Mitchell to near Seale...and moving
southeast at 35 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Cusseta, Fort Benning/lawson Army Air Fld, Christopher, Eelbeck/West
Fort Benning, Jamestown/south Fort Benning, Louvale and Manta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3216 8503 3218 8501 3220 8496 3222 8498
3222 8493 3224 8491 3225 8492 3226 8489
3230 8494 3233 8501 3237 8498 3238 8495
3241 8488 3241 8479 3242 8477 3248 8473
3249 8466 3241 8466 3223 8472 3211 8489
TIME...MOT...LOC 2130Z 293DEG 30KT 3244 8498 3233 8501 3224 8514
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 3:45 PM EST | Special Weather Statement | FFC | Harris, Muscogee | 45 min |
| Nov 7, 4:15 PM EST | Special Weather Statement | FFC | Talbot | 30 min |
| Nov 7, 4:18 PM EST | Severe Thunderstorm Warning | FFC | Chattahoochee, Crawford, Harris, Marion, Meriwether, Monroe and 5 more | 42 min |
| Nov 7, 4:30 PM EST | Special Weather Statement | FFC | Chattahoochee | 30 min |
| Nov 7, 4:53 PM EST | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Lamar, Macon, Monroe, Peach and 2 more | 52 min |
| Nov 7, 5:40 PM EST | Special Weather Statement | FFC | Houston | 35 min |
| Nov 7, 5:40 PM EST | Tornado Warning | FFC | Bibb, Twiggs | 35 min |
| Nov 7, 5:56 PM EST | Severe Thunderstorm Warning | FFC | Baldwin, Bibb, Bleckley, Johnson, Jones, Laurens and 3 more | 49 min |
| Nov 7, 6:03 PM EST | Special Weather Statement | FFC | Emanuel | 27 min |
| Nov 7, 6:10 PM EST | Tornado Warning | FFC | Baldwin, Wilkinson | 9 min |
| Nov 7, 6:12 PM EST | Special Weather Statement | FFC | Bleckley, Dooly, Pulaski | 33 min |
| Nov 7, 6:29 PM EST | Special Weather Statement | FFC | Emanuel | 16 min |
| Nov 7, 6:34 PM EST | Severe Thunderstorm Warning | FFC | Johnson, Laurens, Washington | 26 min |
| Nov 7, 6:42 PM EST | Special Weather Statement | FFC | Pulaski | 33 min |
| Nov 7, 6:58 PM EST | Special Weather Statement | FFC | Jefferson, Johnson | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.